Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 28, 2001, 12:27 AM CDT for Lancaster County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2001, 12:27 AM CDT (05:27 UTC)
- Expired
- Jul 28, 2001, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lancaster County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 280529 FFWOMA NEC109-281130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 1227 AM CDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA * UNTIL 630 AM CDT * AT 1224 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 8 MILES SOUTHWEST OF LINCOLN...MOVING EAST AT 10 MPH. THIS WARNING AFFECTS THE SALT CREEK DRAINAGE BASIN OVER SOUTHWESTERN LANCASTER COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4053 9690 4055 9649 4080 9647 4082 9691 GRIFFIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 11:45 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 27, 11:45 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION ... UPDATE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 PM CDT FRI JUL 27 2001
CONVECTION IS BEGINNING TO CROSS THE BORDER FROM KS MCS. FLASH
FLOOD GUIDANCE IN SE NEB IS GENERALLY 1.5 INCH OR LESS. RUC 700 MB
MOISTURE SUGGESTS THAT HEAVY RAIN IS A THREAT WITHIN THE SOUTHERNMOST
1 OR 2 TIERS OF COUNTIES IN PARTICULAR. WINDS ARE WEAK AT LOW
LEVELS AND STORMS ARE SLOW MOVING. ISSUED FLASH FLOOD WATCH FOR THE
REST OF THE NIGHT.
.OMA...FLASH FLOOD WATCH TONIGHT IN PARTS OF THE SOUTHEAST...WITHIN
35 MILES OF THE KS BORDER
POLLACKIn the hours before
Special weather statement, Jul 27, 11:42 PM CDT, 45 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1142 PM CDT FRI JUL 27 2001 STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN FAR SOUTHERN NEBRASKA. A WEAK LOW PRESSURE SYSTEM OVER CENTRAL KANSAS...COMBINED WITH A BAND OF VERY MOIST AIR ALOFT...HAS ALLOWED STRONG THUNDERSTORMS TO DEVELOP OVER KANSAS. SOME OF THESE STORMS WILL MOVE INTO FAR SOUTHERN NEBRASKA OVERNIGHT. THE MAIN WEATHER HAZARD WILL BE FLASH FLOODING FROM HEAVY RAINS...BUT A FEW STORMS MAY HAVE DAMAGING WIND OR LARGE HAIL...MAINLY SOUTH OF A LINE FROM FAIRBURY TO PERU. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:38 AM CDT | Flash Flood Warning | OAX | Richardson | 6 hr |
| Jul 28, 1:53 AM CDT | Flash Flood Warning | OAX | Gage, Jefferson | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.